Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Had pneumonia, high BP, constipation. On BP medication. Help?

I had pneumonia in Feb. Since then my blood pressure has been high and dr put me on blood pressure tablets, I hate taking them as I am very fit and live healthy, was it the pneumona that caused this also . I am suffering from dreadful contipation since is the pneumonia also the cause of this or is it the blood pressure tablets.
Asked On : Sat, 6 Apr 2013
Answers:  2 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiologist 's  Response
Dear friend
thanks for writing to
1. pneumonia does not causes high blood pressure. possibly it was already there and has been highlighted by your illness.
2. high blood pressure do not cause any symptom and patient remains well and apparently fit till he has end organ damage like paralysis, kidney failure, heart attack of rupture of aorta. So don't think that your high blood pressure do not require any attention or treatment. if you hate taking drugs go for life style modifications for high blood pressure which will help in reducing need for drugs, like reduction in weight, reduction in salt intake, moderation of alcohol intake and regular exercise after consulting your physician.
3. Constipation is known side effect of certain medicines used for high blood pressure like diltiazem, verapamil, and other calcium channel blocker group of drugs. since you have not mentioned the agent, we can not discuss much on this.
Answered: Sat, 6 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Michelle Gibson James's  Response
HI, thanks for using healthcare magic

It is possible during an acute illness like pneumonia that the blood pressure can rise as the body is under physical stress.
This however would resolve after the illness if it was only due to the pneumonia, if it persists then it is unlikely that this is the cause of the increase in blood pressure.

Blood pressure rises as persons age and it is reported that with every incremental increase of 20/10mmHg above 115/75 the risk of heart disease doubles. This is the reason blood pressure control is important.

If you are active and eat healthy this would help with the control of the blood pressure and also keep the other risk factors such as cholesterol and high blood sugars in check.

All medications have potential side effects that may or may not occur, if you find with the use of your present medication, you are experiencing problems such as constipation then it is important to speak to your doctor.
He or she can suggest an appropriate substitute.

I hope this helps
Answered: Sat, 6 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor